Hail, De Kalb
- When
- June 27, 1:27 PM CST to 1:30 PM CST
- Where
- De Kalb County, 3 mi SE of De Kalb
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.900, -88.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 27, 1:00 PM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 200 PM CDT MON JUN 27 2005 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... UPR RIDGE OVER MIDWEST STILL PRESENTING SCENARIO NOT UNLIKE YDA. DWPTS AROUND 70 WITH TEMPS PASSING CONVECTIVE TEMP OF 90. WHILE SW WINDS TOO STRONG FOR LAKE BREEZE THIS AFTN...BOUNDARIES ABOUND FROM YDAS STORM ACTIVITY. STORMS SHUD AGAIN BEGIN SOON. AM ALREADY CONSIDERING 30-40% LT AFTN-EVENING POPS FOR TSTMS UNDER HOT HAZY CONDITIONS...THEN QUIETING DOWN OVERNIGHT. UPR RIDGING TAKING A TEMPORARY HIATUS TUESDAY WITH DEEPENING TROF IN UPR SW FLOW. WITH ABUNDANT MSTR AND THIS UPR SUPPORT...AM GOING AHEAD WITH A CHC OF TSTMS TUESDAY. UPR RIDGE SETTING UP AGAIN TUES NGT AND WEDNESDAY AND ALLOWING MORE WESTERLY UPR FLOW OVER LAKES TO MID MS VLY. WAVE MOVING ALONG THIS WLY FLOW WED NGT WILL INTENSIFY LOW LVL LOW PRESS SYSTEM IN UPR MS VLY AND INTENSIFY LO LVL JET INTO REGION. RESULTANT COLD FNT MOVING ACROS MS RVR BY THUR MRNG. WED NGT NOT GOOD TIME OF DAY TO EXPECT STRONG STORMS DESPITE BEST LOOKING DYNAMICS IN A LONG TIME. HOWEVER MODELS INDICATE SECONDARY FNT ON THURSDAY AS EVIDENT BY SLIGHT BACKING TO CYCLONIC FLOW IN UPR MS VLY WED NGT. THERE IS LIKELY TO BE ENUF INSTABILITY AROUND FOR THIS TROF TO KICK OFF SOME AFTN TSTMS ON THURSDAY...SO WILL CONT WITH RISK UNTIL THURS EVENING. HIGH PRESS BLDG INTO REGION THURSDAY NGT INTO FRIDAY AND AM KEEPING IT DRY THRU THE WEEKEND. TURNING REFRESHINGLY COOL IN COMPARISON TO CURRENT TRENDS WITH HIGHS AROUND 80 THRU THE WEEKEND. SW FLOW RETURNING LATE IN THE WEEKEND AND PROBLY WARMING BACK INTO THE MID OR UPR 80S MONDAY. && .AVIATION... STRONGER SOUTHERLY WINDS OF 10-15KTS SHOULD KEEP ANY LK BREEZE NEAR THE SHORE AND ACROSS LAKE COUNTY IL...WELL EAST OF ORD/MDW/GYY THIS AFTERNOON. A FEW GUSTS TO 20KTS POSSIBLE THRU EARLY EVENING AS WELL WITH THE BEST CHANCES FOR PREVAILING GUSTS AT RFD/DPA. 6SM HZ STILL ACROSS MANY LOCATIONS AND WITH LITTLE CHANGE TO THE AIRMASS WILL KEEP MENTION OF HZ THRU TUES MORNING WITH 3-5SM VIS POSSIBLE BY SUNRISE. SIMILAR PRECIP THREAT THIS AFTERNOON/EVENING TO SUNDAY EVENING. ISOLATED TS POSSIBLE BUT WILL NOT INCLUDE ANY MENTION IN TAFS WITH EXPECTED ISOLATED COVERAGE. MODELS SUGGESTS PRECIP ACROSS SOUTHERN WI OVERNIGHT INTO TUES MORNING AND SOME OF THIS ACTIVITY MAY SPILL SOUTH INTO NORTHERN IL TOWARD THE END OF THE PERIOD BUT LITTLE CONFIDENCE IN THIS AND WILL STAY DRY FOR NOW. && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 600 AM CDT MON JUN 27 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-281100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 600 AM CDT MON JUN 27 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT AN AIR POLLUTION ACTION DAY HAS BEEN DECLARED BY THE ILLINOIS EPA FOR TODAY. CONDITIONS ARE FAVORABLE FOR UNHEALTHY LEVELS OF OZONE AND PARTICULATE MATTER. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-281100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 600 AM CDT MON JUN 27 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1020 AM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG SOUTH ELGIN 42.00N 88.30W
06/26/2005 KANE IL BROADCAST MEDIA
A ROOF WAS BLOWN OFF A BUILDING. TIME ESTIMATED.
0705 PM TSTM WND DMG HANOVER PARK 41.98N 88.14W
06/26/2005 DUPAGE IL BROADCAST MEDIA
A LARGE TREE WAS BLOWN DOWN ON A GARAGE WITH MINOR DAMAGE
TO THE ROOF. TIME ESTIMATED.
0715 PM LIGHTNING ROSELLE 41.98N 88.08W
06/26/2005 DUPAGE IL BROADCAST MEDIA
*** 1 FATAL, 1 INJ *** TWO PEOPLE WERE STRUCK BY
LIGHTNING. ONE WAS INJURED AND ONE WAS KILLED. TIME
ESTIMATED.
&&The Chicago radar (KLOT), 62 km away, was scanning. The volume nearest the first event began at 19:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457413.